Heavy Snow, Western Nevada Basin and Range
- When
- March 1, 6:00 PM PST to March 2, 10:00 AM PST
- Where
- Western Nevada Basin and Range forecast zone
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.927, -118.898 (the zone’s center; the record gives no point)
A Pacific storm system moved through the northern Sierra Nevada and western Nevada on March 1st and 2nd.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS REV wrote it up.
A Pacific storm system moved through the northern Sierra Nevada and western Nevada on March 1st and 2nd. Nearly a foot and a half of snow fell in the eastern Sierra with 6 to 12 inches reported in the valleys of western Nevada.Storm total snowfall total:Fernley 5 inches
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before the first event at Mar 1, 3:15 PM PST, 2 hours 45 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
315 PM PST MON MAR 1 2004
.SHORT TERM...
SNOW IN THE MOUNTAINS OF THE NORTHERN AND CENTRAL SIERRA IS STARTING
TO SPILL OVER INTO THE VALLEYS OF WESTERN NEVADA. WARM AIR
ADVECTION HAS HELPED TO BUMP TEMPERATURES INTO THE 40S ACROSS MUCH
OF KREV EASTERN ZONES. PRECIP HAS MAINLY BEEN RAIN THIS AFTERNOON.
UPPER TROUGH WILL CONTINUE TO MOVE SOUTH INTO SOUTHERN CALIFORNIA
TONIGHT. PRECIP WILL GRADUALLY TAPER OFF THIS EVENING OVER TAHOE
BASIN AND AFTER MIDNIGHT OVER MONO COUNTY AS DYNAMICS WITH SYSTEM
MOVE SOUTH. ON TUESDAY THE SYSTEM MOVES TO SOUTHERN CALIFORNIA AND
THEN TO BAJA TUESDAY NIGHT. RIDGE STARTS TO BUILD IN ON WEDNESDAY.
A WEAK SHORTWAVE MOVING THROUGH WEDNESDAY NIGHT WILL ONLY HAVE THE
EFFECT OF INCREASING CLOUDS SLIGHTLY. CONDITIONS LATE TUESDAY
THROUGH FRIDAY SHOULD BE DRY WITH A WARMING TREND BY LATE WEEK.
OHARA
.LONG TERM...FRIDAY THROUGH MONDAY...
PATTERN OF FREQUENT WX SYSTEMS DROPPING SOUTH INTO THE GRT BASIN
COMES TO AN END LATE IN THE WEEK. LAST SYSTEM ON THE GFS MOVES THRU
ON THUR. THEN THE POLAR JET RETREATS A BIT FURTHER NORTH WITH
WEAKER WESTERLIES SETING UP OVR THE AREA. THIS SHOULD LEAD TO
DRIER WX. TEMPS LIKELY TO BE ABOVE NORMAL DURING THE WEEKEND.
FISCHER
&&
.REV WATCHES/WARNINGS/ADVISORIES...
NV...SNOW ADVISORY MONDAY UNTIL 8PM NVZ002
CA...SNOW ADVISORY MONDAY UNTIL 8PM CAZ072
SNOW ADVISORY MONDAY UNTIL 10PM CAZ073
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RENO NV 645 AM PST MON MAR 01 2004 CAZ070>073-NVZ001>005-021500- GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN AREA-LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-MINERAL AND SOUTHERN LYON COUNTIES-MONO COUNTY-NORTHERN WASHOE COUNTY-SURPRISE VALLEY CALIFORNIA-WESTERN NEVADA BASIN AND RANGE- 645 AM PST MON MAR 01 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN NEVADA...THE EASTERN SIERRA...AND NORTHEASTERN CALIFORNIA. .DAY ONE...TODAY A PACIFIC STORM SYSTEM WILL BRING SNOW TO NORTHEASTERN CALIFORNIA AND WESTERN NEVADA THIS MORNING. SNOW...WHICH WILL REACH THE VALLEY FLOORS OF WESTERN NEVADA...WILL BE HEAVY IN SOME AREAS. SNOW IS EXPECTED TO CONTINUE INTO THE LATE EVENING AS THE STORM PASSES TO THE SOUTH. SEE THE LATEST WINTER WEATHER MESSAGE (RNOWSWREV...WWUS45 KREV) OR ZONE FORECAST (RNOZFPREV...FPUS55 KREV) FOR DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABLITY FOR WIDE SPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The national radar mosaic for the moment the first event began.
1 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nevada in 2004Every state in 2004This day in weather historyWarnings in Nevada, March 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5431812.